MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Codes Crack (1135); Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during the intraocular lens (iol) implant procedure, the iol loaded through a cartridge and the haptic was amputated, the optic had a crack in the center of lens.Additional information has been requested.
 
Additional Manufacturer Narrative
The account indicated the use of a non-qualified cartridge.The company lens, 29.0 diopter lens is only qualified for use with the company cartridge.The handpiece and viscoelastic used were not provided.It is unknown if qualified products were used.The root cause for the reported lens damage is most likely related to a failure to follow the instruction for use (ifu).A non-qualified lens/cartridge combination was used.The company, 29.0 diopter lens is only qualified for use with the company cartridge.It is unknown if a qualified handpiece and viscoelastic were used.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17974513
Report Number1119421-2023-01797
Device Sequence Number14066903
Product Code HQL
UDI-Device Identifier00380652397001
UDI-Public00380652397001
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer03/31/2024
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient SexUnknown